Alert archive / Kansas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 182, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jul 2, 2015, 4:42 PM CDT for Clark County, Meade County, Kansas. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 2, 2015, 4:42 PM CDT (21:42 UTC)
- Expired
- Jul 2, 2015, 5:30 PM CDT
- In force
- 48 min
- Issued by
- NWS Dodge City, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clark County, KS, Meade County, KS
The radar
The Dodge City radar (KDDC), 73 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 2, 5:00 PM CDT | HAIL 1 | 10 Nw Englewood, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -188 J/kg
- Mixed-layer LCL
- 1897 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
810
WUUS53 KDDC 022142
SVRDDC
KSC025-119-022230-
/O.NEW.KDDC.SV.W.0182.150702T2142Z-150702T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
442 PM CDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CLARK COUNTY IN SOUTHWESTERN KANSAS...
SOUTHEASTERN MEADE COUNTY IN SOUTHWESTERN KANSAS...
* UNTIL 530 PM CDT
* AT 442 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
NORTHWEST OF ENGLEWOOD...MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD AND ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10016 3723 10024 3729 9998 3700 9968
TIME...MOT...LOC 2142Z 328DEG 27KT 3718 10008
HAIL...1.00IN
WIND...60MPH
$$
UMSCHEID2 follow-up statements
825
WWUS53 KDDC 022214
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
514 PM CDT THU JUL 2 2015
KSC025-119-022230-
/O.CON.KDDC.SV.W.0182.000000T0000Z-150702T2230Z/
CLARK KS-MEADE KS-
514 PM CDT THU JUL 2 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHWESTERN CLARK AND SOUTHEASTERN MEADE COUNTIES...
AT 513 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF ENGLEWOOD...MOVING SOUTH AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
ENGLEWOOD AND ACRES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3700 10013 3711 10011 3717 9999 3700 9972
TIME...MOT...LOC 2213Z 348DEG 21KT 3700 10004
HAIL...1.25IN
WIND...60MPH
$$
RUTHI117
WWUS53 KDDC 022227
SVSDDC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
527 PM CDT THU JUL 2 2015
KSC025-119-022236-
/O.EXP.KDDC.SV.W.0182.000000T0000Z-150702T2230Z/
CLARK KS-MEADE KS-
527 PM CDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CLARK AND
SOUTHEASTERN MEADE COUNTIES WILL EXPIRE AT 530 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE. HOWEVER GUSTY OUTFLOW WINDS ARE STILL POSSIBLE.
LAT...LON 3700 10013 3711 10011 3717 9999 3700 9972
TIME...MOT...LOC 2224Z 328DEG 27KT 3700 10004
$$
RUTHIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 12:52 PM CDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jul 2, 12:52 PM CDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 1252 PM CDT THU JUL 2 2015 ...UPDATED FOR AVIATION, SHORT TERM AND LONG TERM DISCUSSIONS... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1250 PM CDT THU JUL 2 2015 WEAK DISTURBANCES EMBEDDED IN NORTHWESTERLY MID TO HIGH LEVEL FLOW WERE PROGRESSING THROUGH THE CENTRAL HIGH PLAINS TODAY. ONE ROUND OF THUNDERSTORMS THIS MORNING WAS MOVING OFF INTO CENTRAL KANSAS AND ANOTHER BROKEN LINE OF SHOWERS AND THUNDERSTORMS WAS DEVELOPING NEAR INTERSTATE 70. THESE STORMS WILL CONTINUE TO MOVE SOUTHEASTWARD AND MAY AFFECT LOCATIONS SUCH AS LA CROSSE, LARNED AND PRATT, AND MAYBE AS FAR WEST AS DODGE CITY THROUGH 5 PM. SMALL HAIL AND GUSTY WINDS AS HIGH AS 50 MPH CAN'T BE RULED OUT. A FEW SURFACE BASED THUNDERSTORMS MAY DEVELOP OVER SOUTH CENTRAL KANSAS THIS AFTERNOON WHERE SURFACE BASED CAPE VALUES WERE THE HIGHEST. HAIL UP TO 1 INCH IN DIAMETER IS POSSIBLE WITH THESE STORMS, WITH THE BEST CHANCE BEING SOUTH OF A LINE FROM LIBERAL TO BUCKLIN TO PRATT. HIGH TEMPERATURES WILL GENERALLY TOP OUT IN THE 80S, WITH SOME 70S IN RAIN COOLED AREAS. ANY EVENING STORMS WILL DIE OFF AND THEN THE REST OF TONIGHT SHOULD BE PARTLY CLOUDY WITH LOWS IN THE 60S. DESPITE CONTINUED WEAK DISTURBANCES PASSING THROUGH THE FLOW ON FRIDAY, SURFACE BASED CAPE WILL BE MARGINAL. HOWEVER, GIVEN THE WEAKLY CAPPED ENVIRONMENT, A FEW SHOWERS AND THUNDERSTORMS CAN'T BE RULED OUT ALONG THE MID LEVEL THERMAL GRADIENT AND CLOSE TO THE UPPER LEVEL JET OVER SOUTHWESTERN KANSAS. HIGH TEMPERATURES WILL AGAIN BE MAINLY IN THE 80S. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 1250 PM CDT THU JUL 2 2015 THE NEXT CHANCE OF THUNDERSTORMS WILL BE LATE SATURDAY AND SATURDAY NIGHT AS ANOTHER WEAK UPPER LEVEL SYSTEM PASSES INTO KANSAS. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL. HIGHS SHOULD REACH INTO THE MID TO HIGH 80S AGAIN. AFTER A WARMER DAY SUNDAY WITH LEE TROUGHING, SOUTH WINDS AND HIGHS IN THE 90S, AN UPPER LEVEL SYSTEM PROGRESSING ACROSS THE NORTHERN PLAINS BY MONDAY WILL PUSH A COLD FRONT INTO WESTERN KANSAS BY MONDAY MORNING, WITH GOOD CHANCES FOR THUNDERSTORMS. UPPER LEVEL WINDS WILL BE MARGINAL BUT SOME SEVERE WEATHER IS POSSIBLE. COOLER AND DRIER AIR WILL MOVE INTO KANSAS LATE MONDAY AND TUESDAY, WITH HIGHS FALLING INTO 80S MONDAY AND UPPER 70S TO LOWER 80S BY TUESDAY. A WARM UP CAN BE EXPECTED WEDNESDAY AND THURSDAY AS THE NEXT UPPER LEVEL SYSTEM APPROACHES FROM THE WEST, WITH LEE TROUGHING, SOUTH WINDS AND HIGHS RISING INTO THE 90S. THERE IS A CHANCE OF THUNDERSTORMS BY THURSDAY AFTERNOON AHEAD OF THE ASSOCIATED COLD FRONT; AND THESE COULD BE SEVERE GIVEN THE STRENGTHENING UPPER LEVEL WINDS. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON) ISSUED AT 1250 PM CDT THU JUL 2 2015 A FEW THUNDERSTORMS ARE POSSIBLE AT THE TAF SITES THROUGH 00Z AS AN UPPER LEVEL DISTURBANCE PASSES. THE BEST CHANCE OF THUNDERSTORMS WILL BE AT KHYS BETWEEN 18 AND 19Z AS A LINE OF THUNDERSTORMS PASSES. OTHERWISE, VFR CONDITIONS CAN BE EXPECTED OUTSIDE OF THUNDERSTORMS, ALONG WITH NORTH TO NORTHEAST WINDS AT 5 TO 12 KTS. && .PRELIMINARY POINT TEMPS/POPS... DDC 87 66 88 65 / 40 30 20 10 GCK 85 64 88 64 / 30 20 20 20 EHA 90 65 87 65 / 30 30 40 40 LBL 90 66 87 66 / 30 30 30 30 HYS 85 64 88 63 / 60 10 20 20 P28 90 68 89 67 / 40 40 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...FINCH LONG TERM...FINCH AVIATION...FINCH
Hazardous weather outlook, Jul 2, 2:23 PM CDT, 2 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 223 PM CDT THU JUL 2 2015 KSZ030-031-043>046-061>066-074>081-084>090-031930- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 223 PM CDT THU JUL 2 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. DISCUSSION...SCATTERED THUNDERSTORMS CAN BE EXPECTED PRIMARILY SOUTH OF HIGHWAY 4 THIS AFTERNOON. THE BEST CHANCE FOR SEVERE THUNDERSTORMS IS IN SOUTH CENTRAL KANSAS SOUTHEAST OF A LINE FROM MEADE TO PRESTON. COOL OUTFLOW FROM THUNDERSTORMS EARLIER TODAY HAS STABILIZED THE LOW LEVELS OF THE ATMOSPHERE, AND CONFIDENCE IN EVOLUTION OF SEVERE THUNDERSTORMS IS NOT HIGH. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED NON THUNDERSTORM WIND RISK. MID MORNING TO EARLY AFTERNOON PERIOD. HAIL UP TO THE SIZE OF WALNUTS AND 60 MPH OUTFLOW WINDS ARE THE MAIN THREATS. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDS WEATHER RISK... FRIDAY... LIMITED LIGHTNING RISK. SATURDAY... LIMITED SEVERE THUNDERSTORM RISK. LIMITED EXCESSIVE HEAT RISK. LIMITED FIRE WEATHER RISK. SUNDAY... LIMITED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. MONDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. TUESDAY... LIMITED FLOODING RISK. ELEVATED LIGHTNING RISK. WEDNESDAY... LIMITED LIGHTNING RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY IN SOUTH CENTRAL KANSAS. && FOR MORE DETAILS VISIT OUR WEBPAGE HTTP://WEATHER.GOV/DDC/EHWO
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 7:47 AM CDT | Special Weather Statement | DDC | Ellis, Trego | 43 min |
| Jul 2, 9:24 AM CDT | Special Weather Statement | DDC | Rush | 51 min |
| Jul 2, 10:17 AM CDT | Special Weather Statement | DDC | Barton | 43 min |
| Jul 2, 4:37 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Haskell, Stanton, Stevens | 26 min |
| Jul 2, 4:54 PM CDT | Special Weather Statement | DDC | Gray | 51 min |
| Jul 2, 5:47 PM CDT | Special Weather Statement | DDC | Meade | 13 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.